Alert archive / California / High Wind Warnings in 2009
High Wind Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Nov 19, 2009, 3:07 PM PST for Inyo County, California. It took effect at Nov 20, 2009, 10:00 AM PST. It was in force for 12 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 19, 2009, 3:07 PM PST (23:07 UTC)
- In effect from
- Nov 20, 2009, 10:00 AM PST
- Expired
- Nov 20, 2009, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 2:37 PM PST | NON-TSTM WND GST 60 | 1 Wnw Aspendell, CA | SEVERAL WIND GUSTS OF 60 MPH WERE ESTIMATED BY A SPOTTER IN ASPENDELL AROUND 8500 FEET IN ELEVATION...MAINLY THIS AFTERNOON. 50 TO 60 FOOT TALL TREES WERE SWAYING NEARLY HALFWAY. |
| Nov 20, 2:40 PM PST | NON-TSTM WND GST 57 | Sierra Rotors 02, CA | A 57 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE NUMBER 2 AT AN ELEVATION OF 4842 FEET. |
| Nov 20, 2:40 PM PST | NON-TSTM WND GST 57 | Sierra Rotors 02, CA | |
| Nov 20, 4:10 PM PST | NON-TSTM WND GST 58 | 5 Sse Independence, CA | A 58 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE NUMBER 14 AT AN ELEVATION OF 4044 FEET. |
| Nov 20, 8:42 PM PST | NON-TSTM WND GST 64 | Oak Creek Raws, CA | A PEAK WIND GUST OF 64 MPH FROM THE WEST WAS RECORDED AT THE OAK CREEK RAWS AT AN ELEVATION OF 4900 FEET. |
| Nov 20, 9:00 PM PST | NON-TSTM WND GST 59 | 3 Wsw Independence, CA | A 59 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE NUMBER 2 AT AN ELEVATION OF 4842 FEET. |
| Nov 20, 9:00 PM PST | NON-TSTM WND GST 59 | 3 Wsw Independence, CA | |
| Nov 20, 9:20 PM PST | NON-TSTM WND GST 72 | 5 Wsw Independence, CA | A 72 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE NUMBER 1 AT AN ELEVATION OF 5697 FEET. |
| Nov 20, 9:20 PM PST | NON-TSTM WND GST 72 | 5 Wsw Independence, CA | |
| Nov 20, 10:00 PM PST | NON-TSTM WND DMG | Big Pine, CA | THE INYO COUNTY SHERIFF REPORTED POWER LINES AS WELL AS SOME TREE BRANCHES WERE KNOCKED DOWN IN BIG PINE ON SIDE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3550 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 192307 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PST THU NOV 19 2009 CAZ519-201115- /O.UPG.KVEF.HW.A.0012.091120T1800Z-091121T1200Z/ /O.NEW.KVEF.HW.W.0016.091120T1800Z-091121T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 307 PM PST THU NOV 19 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM MOVING INTO CALIFORNIA WILL BRING INCREASING WINDS TO THE SOUTHERN SIERRA STARTING FRIDAY MORNING. SOUTHWEST WINDS WILL INCREASE LATE FRIDAY MORNING INTO FRIDAY AFTERNOON WITH SUSTAINED WINDS REACHING SPEEDS OF UP TO 50 MPH AND GUSTING TO OVER 70 MPH. THE MOST LIKELY TIME PERIOD TO SEE THE STRONGEST WINDS LOOKS TO BE DURING THE EARLY EVENING HOURS ON FRIDAY BEFORE THESE WINDS EVENTUALLY SUBSIDE LATER ON IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. AREA RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. THOSE PLANNING TO TRAVEL IN THIS AREA ON FRIDAY EVENING SHOULD BE ESPECIALLY ALERT ON DARK RURAL ROADS FOR POTENTIAL DEBRIS. $$ CAZ520-521-NVZ014-017-201115- /O.NEW.KVEF.WI.Y.0045.091120T1800Z-091121T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 307 PM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY AND WHITE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS FOR ESMERALDA...CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. A STORM SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL DRAG A COLD FRONT TOWARDS CENTRAL CALIFORNIA AND CENTRAL AND SOUTHERN NEVADA ON FRIDAY. AHEAD OF THIS FRONT WINDS WILL INCREASE INITIALLY FROM THE SOUTH TO SOUTHWEST AND GUST UP TO 50 MPH...ESPECIALLY IN NORTH-SOUTH ORIENTED VALLEYS. IN THE OWENS VALLEY OF CALIFORNIA...GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP UP THE VALLEY LATE FRIDAY MORNING AND INCREASE ESPECIALLY BY LATER FRIDAY AFTERNOON. GUSTS TO AROUND 40 MPH ARE EXPECTED THEN. JUST AHEAD OF THE COLD FRONT ON FRIDAY EVENING...WINDS ARE EXPECTED TO TURN TO THE WEST AND COULD GUST TO UP TO 50 MPH...MAINLY ON THE WEST SIDE OF THE VALLEY NEAR CANYON OPENINGS IN THE SIERRA. WINDS WILL BEGIN TO SUBSIDE BY LATER FRIDAY EVENING AS THE COLD FRONT CROSSES THE VALLEY. IN THE WHITE MOUNTAINS OF CALIFORNIA...GUSTY SOUTHWEST TO WEST WINDS UP TO 65 MPH ARE EXPECTED...ESPECIALLY ON RIDGETOPS. THESE WINDS WILL CONTINUE THROUGH MOST OF FRIDAY EVENING BEFORE SUBSIDING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN SOUTHERN NEVADA OVER THE NEVADA TEST SITE BY FRIDAY AFTERNOON AND LAST INTO THE EVENING HOURS. WINDS WILL BEGIN TO SUBSIDE BY LATER FRIDAY EVENING AS THE COLD FRONT EVENTUALLY CROSSES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS THAT CAN MAKE DRIVING DIFFICULT ALONG HIGHWAY 395 IN THE OWENS VALLEY...HIGHWAY 168 OVER WESTGARD PASS THROUGH THE WHITE MOUNTAINS AND HIGHWAY 95 BETWEEN INDIAN SPRINGS AND TONOPAH. BLOWING SAND AND DUST WILL BE POSSIBLE...ESPECIALLY IN THE OWENS VALLEY AND ALONG THE HIGHWAY 95 CORRIDOR...WHICH COULD ABRUPTLY REDUCE VISIBILITY. USE CAUTION WHILE DRIVING. && $$ STACHELSKI
4 follow-up statements
000 WWUS75 KVEF 201110 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PST FRI NOV 20 2009 .A PACIFIC STORM MOVING INTO NORTHERN CALIFORNIA THIS MORNING AND THEN ACROSS NEVADA THIS AFTERNOON AND TONIGHT WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF INYO COUNTY CALIFORNIA AND SOUTH CENTRAL NEVADA. CAZ519-201900- /O.CON.KVEF.HW.W.0016.091120T1800Z-091121T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 310 AM PST FRI NOV 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE EASTERN SIERRA SLOPES. SOUTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS BETWEEN 30 AND 45 MPH WITH GUSTS TO 65 MPH OR GREATER BY THIS AFTERNOON AND THEN CONTINUING INTO EARLY EVENING. THE WINDS WILL THEN DECREASE DURING THE LATE EVENING AND OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ520-521-NVZ014-017-201900- /O.CON.KVEF.WI.Y.0045.091120T1800Z-091121T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 310 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY...ESMERALDA AND CENTRAL NYE COUNTY... WESTERN CLARK AND SOUTHERN NYE COUNTY. WINDS WILL INCREASE DURING THE MORNING WITH SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 45 MPH OR GREATER EXPECTED THIS AFTERNOON AND EARLY EVENING. THE WINDS ARE EXPECTED TO DECREASE AND SWITCH TO THE NORTH BY LATE EVENING AND OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS THAT CAN MAKE DRIVING DIFFICULT ALONG HIGHWAY 395 IN THE OWENS VALLEY...HIGHWAY 168 OVER WESTGARD PASS THROUGH THE WHITE MOUNTAINS AND HIGHWAY 95 BETWEEN INDIAN SPRINGS AND TONOPAH. BLOWING SAND AND DUST WILL BE POSSIBLE...ESPECIALLY IN THE OWENS VALLEY AND ALONG THE HIGHWAY 95 CORRIDOR...WHICH COULD RAPIDLY LOWER VISIBILITY. USE CAUTION WHILE DRIVING. && $$
000 WWUS75 KVEF 201854 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1054 AM PST FRI NOV 20 2009 .A PACIFIC STORM MOVING INTO NORTHERN CALIFORNIA THIS MORNING AND THEN ACROSS NEVADA THIS AFTERNOON AND TONIGHT WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF INYO COUNTY CALIFORNIA AND SOUTH CENTRAL NEVADA. CAZ519-210300- /O.CON.KVEF.HW.W.0016.000000T0000Z-091121T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1054 AM PST FRI NOV 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA. WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA THIS MORNING INTO THIS AFTERNOON AHEAD OF A STORM SYSTEM MOVING INTO CALIFORNIA. SUSTAINED WINDS ARE EXPECTED TO REACH SPEEDS OF UP TO 50 MPH AND GUST TO OVER 70 MPH. WHILE THE STRONGEST WINDS ARE EXPECTED TO BE NEAR THE CREST OF THE SIERRA...POTENTIALLY DAMAGING WINDS CAN BE EXPECTED ALL THE WAY DOWN TO THE 5000 TO 7000 FOOT LEVEL. THE MOST LIKELY TIME PERIOD TO SEE THE STRONGEST WINDS LOOKS TO BE DURING THE LATE AFTERNOON TO EARLY EVENING HOURS TODAY BEFORE THESE WINDS EVENTUALLY SUBSIDE LATER ON IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. AREA RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. THOSE PLANNING TO TRAVEL IN THIS AREA ON FRIDAY EVENING SHOULD BE ESPECIALLY ALERT ON DARK RURAL ROADS FOR POTENTIAL DEBRIS. $$ CAZ520-521-NVZ014-017-210300- /O.CON.KVEF.WI.Y.0045.000000T0000Z-091121T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1054 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE OWENS VALLEY AND WHITE MOUNTAINS OF INYO COUNTY CALIFORNIA...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY. WINDS WILL CONTINUE TO INCREASE THIS MORNING INTO THIS AFTERNOON AHEAD OF AN ADVANCING COLD FRONT TODAY. WINDS WILL INCREASE INITIALLY FROM THE SOUTH TO SOUTHWEST AND EVENTUALLY GUST TO UP TO 50 MPH...ESPECIALLY IN NORTH-SOUTH ORIENTED VALLEYS. IN THE OWENS VALLEY OF CALIFORNIA...GUSTY SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON. GUSTS TO AROUND 40 MPH ARE EXPECTED. JUST AHEAD OF THE COLD FRONT PASSAGE THIS EVENING...WINDS ARE EXPECTED TO TURN TO THE WEST AND COULD GUST TO UP TO 50 MPH...MAINLY ON THE WEST SIDE OF THE VALLEY NEAR CANYON OPENINGS IN THE SIERRA. WINDS WILL BEGIN TO SUBSIDE BY LATER THIS EVENING AS THE COLD FRONT CROSSES THE VALLEY. IN THE WHITE MOUNTAINS OF CALIFORNIA...GUSTY SOUTHWEST TO WEST WINDS UP TO 65 MPH ARE EXPECTED...ESPECIALLY ON RIDGETOPS. THESE WINDS WILL CONTINUE THROUGH MOST OF THIS EVENING BEFORE SUBSIDING TOWARDS MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN SOUTHERN NEVADA OVER THE NEVADA TEST SITE BY FRIDAY AFTERNOON AND LAST INTO THE EVENING HOURS. GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED IN TERRAIN FAVORED LOCATIONS. WINDS WILL BEGIN TO SUBSIDE BY LATER THIS EVENING AS THE COLD FRONT EVENTUALLY CROSSES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS THAT CAN MAKE DRIVING DIFFICULT ALONG HIGHWAY 395 IN THE OWENS VALLEY...HIGHWAY 168 OVER WESTGARD PASS THROUGH THE WHITE MOUNTAINS AND HIGHWAY 95 BETWEEN INDIAN SPRINGS AND TONOPAH. BLOWING SAND AND DUST WILL BE POSSIBLE...ESPECIALLY IN THE OWENS VALLEY AND ALONG THE HIGHWAY 95 CORRIDOR...WHICH COULD RAPIDLY LOWER VISIBILITY. USE CAUTION WHILE DRIVING. && $$ STACHELSKI
000 WWUS75 KVEF 202312 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PST FRI NOV 20 2009 .A PACIFIC STORM MOVING ACROSS NEVADA AND CENTRAL CALIFORNIA TONIGHT WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF INYO COUNTY CALIFORNIA AND SOUTHERN NEVADA. CAZ519-210600- /O.CON.KVEF.HW.W.0016.000000T0000Z-091121T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 312 PM PST FRI NOV 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA. GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA THIS EVENING AHEAD OF A STORM SYSTEM MOVING THROUGH CALIFORNIA. SUSTAINED WINDS ARE EXPECTED TO REACH SPEEDS OF UP TO 50 MPH AND GUST TO OVER 70 MPH. A SPOTTER IN ASPENDELL ESTIMATED WIND GUSTS AROUND 60 MPH EARLIER THIS AFTERNOON AND REPORTED LARGE TREES WERE SWAYING NEARLY HALFWAY. WHILE THE STRONGEST WINDS WILL CONTINUE TO BE NEAR THE CREST OF THE SIERRA...POTENTIALLY DAMAGING WINDS CAN BE EXPECTED ALL THE WAY DOWN TO THE 5000 TO 7000 FOOT LEVEL. THE MOST LIKELY TIME PERIOD TO SEE THE STRONGEST WINDS WILL BE THROUGH THE EARLY EVENING HOURS BEFORE THESE WINDS EVENTUALLY SUBSIDE LATER ON IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. AREA RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. THOSE PLANNING TO TRAVEL IN THIS AREA ON FRIDAY EVENING SHOULD BE ESPECIALLY ALERT ON DARK RURAL ROADS FOR POTENTIAL DEBRIS. $$ NVZ019-020-210700- /O.EXB.KVEF.WI.Y.0045.091121T0600Z-091121T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY 312 PM PST FRI NOV 20 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST SATURDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON AND FOR AREAS IN THE LAS VEGAS VALLEY WEST OF BUFFALO DRIVE. A COLD FRONT PRESENTLY MOVING ACROSS NORTHERN NEVADA AND CENTRAL CALIFORNIA WILL CROSS SOUTHERN NEVADA LATER TONIGHT. AHEAD OF THIS FRONT...WINDS WILL INCREASE FROM THE SOUTHWEST TO WEST ACROSS AND JUST EAST OF THE SPRING MOUNTAINS. THIS WILL RESULT IN VERY STRONG WINDS BEING GENERATED ESPECIALLY DOWNWIND OF CANYON OPENINGS AND IN OTHER TERRAIN FAVORED AREAS. THE STRONGEST WINDS WILL LIKELY OCCUR IN A VERY NARROW WINDOW LATER TONIGHT...LIKELY BETWEEN MIDNIGHT AND 4 AM...WHEN GUSTS AS HIGH AS 50 MPH ARE EXPECTED. AREAS MOST SUSCEPTIBLE TO THESE WINDS IN THE SPRING MOUNTAINS INCLUDE RED ROCK CANYON. THESE GUSTY WINDS ARE ANTICIPATED TO THEN SPREAD DOWN FURTHER TO THE EAST INTO THE WEST SIDE OF THE LAS VEGAS VALLEY. WIND GUSTS UP TO 45 MPH ARE EXPECTED WEST OF BUFFALO DRIVE FROM MOUNTAINS EDGE TO SUMMERLIN TO THE LONE MOUNTAIN AREA. WINDS FURTHER EAST IN THE LAS VEGAS VALLEY MAY BE GUSTY AT TIMES BUT SHOULD REMAIN BELOW THE 40 MPH CRITERIA USED FOR A WIND ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS THAT CAN MAKE DRIVING DIFFICULT ALONG THE 215 BELTWAY. BE ESPECIALLY ALERT FOR SUDDEN SURGES IN WIND GUSTS THROUGH TERRAIN. LOCAL AREAS OF BLOWING SAND AND DUST WILL ALSO BE POSSIBLE...WHICH COULD RAPIDLY LOWER VISIBILITY. USE CAUTION WHILE DRIVING. RESIDENTS SHOULD SECURE LOOSE OBJECTS OUTSIDE SUCH AS TRASH CANS AND PATIO FURNITURE. SMALL TREES...ESPECIALLY THOSE WHICH ARE NEWLY PLANTED AND NOT SECURED...MAY BE UPROOTED. && $$ CAZ520-521-NVZ014-017-210600- /O.CON.KVEF.WI.Y.0045.000000T0000Z-091121T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 312 PM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE OWENS VALLEY AND WHITE MOUNTAINS OF INYO COUNTY CALIFORNIA...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY. GUSTY WINDS WILL CONTINUE THROUGH MOST OF THIS EVENING AHEAD OF A COLD FRONT ADVANCING EASTWARD ACROSS NEVADA AND CENTRAL CALIFORNIA. WINDS WILL CONTINUE TO GUST FROM THE SOUTH UP TO 50 MPH...ESPECIALLY IN NORTH-SOUTH ORIENTED VALLEYS. WINDS WILL BEGIN TO SUBSIDE BY LATER THIS EVENING AS THE COLD FRONT CROSSES THE SOUTHERN GREAT BASIN. IN THE OWENS VALLEY OF CALIFORNIA...GUSTY SOUTH WINDS WILL CONTINUE INTO THIS EVENING. GUSTS UP TO 45 MPH WILL CONTINUE OUT OF THE SOUTH TO SOUTHEAST. JUST AHEAD OF THE COLD FRONT PASSAGE THIS EVENING...WINDS ARE EXPECTED TO TURN TO THE WEST AND COULD GUST TO UP TO 50 MPH...MAINLY ON THE WEST SIDE OF THE VALLEY NEAR CANYON OPENINGS IN THE SIERRA. WINDS WILL BEGIN TO SUBSIDE BY LATER THIS EVENING AS THE COLD FRONT CROSSES THE VALLEY. IN THE WHITE MOUNTAINS OF CALIFORNIA...GUSTY SOUTHWEST TO WEST WINDS UP TO 65 MPH ARE EXPECTED...ESPECIALLY ON RIDGETOPS. THESE WINDS WILL CONTINUE THROUGH MOST OF THIS EVENING BEFORE SUBSIDING TOWARDS MIDNIGHT. IN SOUTHERN NEVADA THE STRONGEST WINDS SO FAR HAVE BEEN FROM THE SOUTHEAST WITH WIND GUSTS OF 35 TO 45 MPH MEASURED. GUSTS AS HIGH AS 55 MPH CAN BE EXPECTED IN TERRAIN FAVORED LOCATIONS. AREAS SUCH AS THE NEVADA TEST SITE AND AROUND DYER WILL LIKELY SEE THE STRONGEST WINDS. BLOWING DUST HAS ALSO BEEN REPORTED IN THE DYER AREA AND VISIBILITY HERE AND IN OTHER EXPOSED AREAS COULD DROP TO OR BELOW A MILE AT TIMES. WINDS WILL BEGIN TO SUBSIDE BY LATER THIS EVENING AS THE COLD FRONT EVENTUALLY CROSSES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS THAT CAN MAKE DRIVING DIFFICULT ALONG HIGHWAY 395 IN THE OWENS VALLEY...HIGHWAY 168 OVER WESTGARD PASS THROUGH THE WHITE MOUNTAINS AND HIGHWAY 95 BETWEEN INDIAN SPRINGS AND TONOPAH. BLOWING SAND AND DUST WILL BE POSSIBLE...ESPECIALLY IN THE OWENS VALLEY...THE DYER AREA...AND ALONG THE HIGHWAY 95 CORRIDOR...WHICH COULD RAPIDLY LOWER VISIBILITY. USE CAUTION WHILE DRIVING. && $$ STACHELSKI
000 WWUS75 KVEF 210551 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 951 PM PST FRI NOV 20 2009 .A PACIFIC STORM MOVING ACROSS NEVADA AND CENTRAL CALIFORNIA TONIGHT WILL BRING STRONG AND GUSTY WINDS TO PORTIONS OF SOUTHERN NEVADA. CAZ519-210700- /O.EXP.KVEF.HW.W.0016.000000T0000Z-091121T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 951 PM PST FRI NOV 20 2009 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS WERE SHIFTING TO THE NORTH AND SUBSIDING AS THE COLD FRONT PUSHED THROUGH LATE THIS EVENING. ALTHOUGH ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE THROUGH MIDNIGHT...THE THREAT OF WIDESPREAD HIGH WINDS HAS ENDED. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ CAZ520-521-210700- /O.EXP.KVEF.WI.Y.0045.000000T0000Z-091121T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 951 PM PST FRI NOV 20 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY FOR THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS WERE SHIFTING TO THE NORTH AND SUBSIDING AS THE COLD FRONT PUSHED THROUGH LATE THIS EVENING. ALTHOUGH ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE THROUGH MIDNIGHT...THE THREAT OF WIDESPREAD STRONG WINDS HAS ENDED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ NVZ014-017-210800- /O.EXT.KVEF.WI.Y.0045.000000T0000Z-091121T0800Z/ ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 951 PM PST FRI NOV 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY FOR ESMERALDA AND CENTRAL AND SOUTHERN NYE COUNTY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SOUTHWEST WINDS GUSTING 40 TO 50 MPH WILL PERSIST THROUGH MIDNIGHT...THEN SHIFT TO THE NORTH AND SUBSIDE AS THE COLD FRONT MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ019-020-211400- /O.CON.KVEF.WI.Y.0045.091121T0600Z-091121T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY 951 PM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE SPRING MOUNTAINS...RED ROCK CANYON...AND THE LAS VEGAS VALLEY WEST OF BUFFALO DRIVE UNTIL 6 AM PST SATURDAY. SOUTHWEST WINDS WERE INCREASING IN THE SPRING MOUNTAINS LATE THIS EVENING. GUSTS OF 55 TO 65 MPH ARE LIKELY ABOVE 7000 FEET...WITH GUSTS OF 45 TO 55 MPH BELOW 7000 FEET. THE STRONG WINDS COULD PUSH ALL THE WAY DOWN THE EAST SLOPES OF THE MOUNTAINS...REACHING THE WEST SIDE OF THE LAS VEGAS VALLEY. GUSTS UP TO 45 MPH ARE EXPECTED WEST OF BUFFALO DRIVE FROM MOUNTAINS EDGE TO SUMMERLIN TO THE LONE MOUNTAIN AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON THE 215 BELTWAY ON THE WEST SIDE. && $$ MORGAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Nov 19, 9:58 AM PST, 5 hours 9 minutes earlier.
Area forecast discussion, Nov 19, 9:58 AM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
958 AM PST THU NOV 19 2009
.SYNOPSIS...HIGH PRESSURE OVER THE AREA TODAY WILL GIVE WAY TO A
PACIFIC LOW PRESSURE SYSTEM ON FRIDAY AND SATURDAY. THIS WILL RESULT
IN INCREASED WINDS AND THE CHANCE OF SHOWERS OVER THE SOUTHERN
SIERRA AND THE CENTRAL NEVADA MOUNTAINS FRIDAY AFTERNOON AND NIGHT.
DRY NORTHWEST FLOW IS THEN EXPECTED SATURDAY AND SUNDAY AS THE
SYSTEM MOVES EAST. TEMPERATURES WILL GENERALLY BE AROUND NORMAL
THROUGH SUNDAY.
&&
.UPDATE...SATELLITE SHOWS A CLEAR SKY ACROSS THE AREA AT THE TIME.
THE 12Z DESERT ROCK AND EDWARDS SOUNDINGS WERE BASICALLY BONE DRY
WITH ANY WARMING IN THE DESERT ROCK SOUNDING FROM 850 MB DOWN TO THE
SURFACE. THUS THE FORECAST FOR A SUNNY AFTERNOON WITH A HINT OF
WARMING OVER YESTERDAY LOOKS GOOD. NO CHANGES WILL BE MADE.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 225 AM PST NOV 19 2009/...
.SHORT TERM...MOSTLY CLEAR SKIES EXPECTED TODAY AS A FLAT RIDGE OF
HIGH PRESSURE REMAINS OVER THE CWA. THIS RIDGE TO GIVE WAY TO A
PACIFIC TROUGH ON FRIDAY AND EARLY SATURDAY WITH THE TROUGH PUSHING
ONTO THE NORTHERN CALIFORNIA COAST BY 12Z FRIDAY AND THEN INTO UTAH
BY 18Z SATURDAY. THE MAIN BULK OF THE MOISTURE AND DYNAMICS WITH
THIS SYSTEM WILL BE TO THE NORTH OF THE CWA WITH ANY SOUTHERN
MOISTURE BEING GENERALLY WRUNG OUT ON THE WEST SIDE OF THE SOUTHERN
SIERRA. HOWEVER WILL CONTINUE MENTION OF ISOLATED SHOWERS OVER THE
SOUTHERN SIERRA AND CENTRAL NEVADA MOUNTAINS FOR LATE FRIDAY INTO
EARLY SATURDAY. MAIN CONCERN WITH THIS SYSTEM WILL BE THE POTENTIAL
FOR STRONG WINDS OVER THE SOUTHERN SIERRA WITH LOCALLY BREEZY/WINDY
CONDITIONS ACROSS THE NORTHERN ZONES. CURRENT MODEL RUNS DO NOT
POINT TO A STRONG DOWNSLOPE CONDITION INTO THE OWENS VALLEY SO WILL
LIMIT WINDS TO THE CREST FOR NOW AND WILL CONTINUE WITH THE HIGH
WIND WATCH FOR THE MOUNTAINS. WINDS ACROSS THE REMAINDER OF THE CWA
TO LIKELY INCREASE FROM THE SOUTHWEST ON FRIDAY AND THEN SHIFT TO
THE NORTH AS THE TROUGH EXITS TO THE EAST ON SATURDAY. TEMPERATURES
TO REMAIN NEAR NORMAL INTO SATURDAY...HOWEVER WARMEST DAY WILL
LIKELY BE FRIDAY WITH GOOD MIXING/SOUTHWEST FLOW AND COOL A FEW
DEGREES ON SATURDAY UNDER THE NORTHERLY FLOW.
.LONG TERM...SYSTEM TO BRUSH BY TO THE NORTH SUNDAY AFTERNOON WITH
LITTLE AFFECT ON OUR WEATHER OTHER THAN AN INCREASE IN AFTERNOON
NORTHERLY WINDS AND CONTINUED COOL TEMPERATURES. THE ECMWF HAS
TRENDED MORE IN LINE WITH THE GFS AND HAVE GONE AHEAD AND REMOVED
ALL MENTION ON POPS IN THE ZONES...ALTHOUGH STILL LEFT GHOST POPS IN
THE GRIDS. RIDGE LOOKS TO BUILD OVER THE AREA MONDAY WITH GRADUALLY
WARMING TEMPERATURES AND LIGHTER WINDS. GUIDANCE IS SHOWING
TEMPERATURES CONTINUING TO CLIMB NEXT WEEK WITH READINGS ABOUT 7-10
DEGREES ABOVE NORMAL.
&&
.AVIATION...FOR MCCARRAN...LIGHT WINDS UNDER 5 KTS EXPECTED THROUGH
19Z...THEN WINDS ARE EXPECTED TO BECOME NORTH TO NORTHEAST AROUND
5-8 KTS THROUGH 00Z THIS EVENING. SKIES WILL REMAIN MOSTLY CLEAR.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT WINDS THIS MORNING WILL BECOME NORTH TO NORTHEAST
AROUND 7-10 KTS BY LATE MORNING AND AFTERNOON. SKIES WILL REMAIN
MOSTLY SUNNY WITH JUST A FEW HIGH CLOUDS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR CAZ519.
&&
STACHELSKI/JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 19, 5:46 AM PST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 546 AM PST THU NOV 19 2009 AZZ001>003-036-CAZ520>527-NVZ014>022-200500- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 546 AM PST THU NOV 19 2009 /646 AM MST THU NOV 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A PACIFIC STORM WILL CROSS OVER THE AREA ON FRIDAY AND INTO EARLY SATURDAY RESULTING IN LOCALLY WINDY CONDITIONS AND A FEW SHOWERS ACROSS MAINLY THE NORTHERN MOUNTAINS. NO HAZARDOUS WEATHER EXPECTED FOR THE SUNDAY THROUGH WEDNESDAY TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519-200500- EASTERN SIERRA SLOPES- 546 AM PST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC STORM WILL MOVE INTO THE AREA ON FRIDAY AND THEN MOVE TO THE EAST BY SATURDAY. THIS SYSTEM MAY BRING A SHOWERS TO THE SOUTHERN SIERRA...BUT THE MAIN CONCERN WILL BE WINDS. VERY STRONG WINDS ARE POSSIBLE ABOVE THE 5000 FOOT LEVEL WITH GUSTS TO NEAR 70 MPH POSSIBLE OVER THE CREST LATE FRIDAY AND FRIDAY NIGHT. WINDS WILL DECREASE BY LATE SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED FOR THE SUNDAY THROUGH WEDNESDAY TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:07 PM PST | Wind Advisory | VEF | Inyo | 37 hr |
Nearby
High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.